MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number NR7TCSIY
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513); Asystole (4442)
Date of Event 01/16/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Device investigation details: since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device number lot 30888759m and no internal action related to the complaint was found during the review.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# pc-001276059.
 
Event or Problem Description
A patient underwent a cardiac ablation procedure that included use of navistar® rmt thermocool® electrophysiology catheter and experienced cardiac perforation, tamponade, asystole requiring pericardiocentesis and the patient subsequently died.It was reported that during an idiopathic ventricular tachycardia (idvt) case, a cardiac perforation was noticed in the patient.The caller reported that it was noticed on the recording system that the patient went asystolic for about 5 seconds.The caller reported that they then paced with the patient, and the patient was restored to normal heart rhythm.The caller reported that the physician then re-inserted the intracardiac echocardiography (ice) catheter into the body, and it was confirmed on ice that there was a cardiac perforation in the patient.The caller reported that the medical intervention provided to the patient was a pericardiocentesis, and about 2200 cc of fluid was removed.The caller reported that the patient was then admitted to the operating room (or) for surgical repair.The caller reported that the patient is in stable condition in the or.The caller called back at a later time and reported the patient had passed away on (b)(6) 2023.Additional information was also received indicating the patient had a pause on the ekg.At that time, the cs catheter was withdrawn, and ice catheter was reinserted.The physician determined the patient had an effusion.He performed a pericardiocentesis.Ultimately, the patient was sent to the operating room.Patient passed away.The physician¿s opinion on the cause of this adverse event was reported as procedure related.Prior to noting the pericardial effusion/cardiac tamponade, the ablation was performed.No evidence of steam pop.The event occurred post-ablation.Baylis transseptal needle used to perform a transseptal puncture.A smartablate generator was used during the case with the correct catheter settings selected and the pump switching from "low" to "high" flow during ablation.The flow setting of the irrigated catheter was 30ml/min.No error messages was observed on biosense webster equipment during the procedure.Force visualization features used were for the rmt catheter.The visitag module parameters for stability were time and 3mm tag size.Additional filter was used with visitag of 3mm maximum distance change, 3 seconds minimum time, respiratory adjustment.Color options used were time.
 
Additional Manufacturer Narrative
On 27-feb-2023, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
A patient underwent a cardiac ablation procedure that included use of navistar® rmt thermocool® electrophysiology catheter and experienced cardiac perforation, tamponade, asystole requiring pericardiocentesis and the patient subsequently died.It was reported that during an idiopathic ventricular tachycardia (idvt) case, a cardiac perforation was noticed in the patient.The caller reported that it was noticed on the recording system that the patient went asystolic for about 5 seconds.The caller reported that they then paced with the patient, and the patient was restored to normal heart rhythm.The caller reported that the physician then re-inserted the intracardiac echocardiography (ice) catheter into the body, and it was confirmed on ice that there was a cardiac perforation in the patient.The caller reported that the medical intervention provided to the patient was a pericardiocentesis, and about 2200 cc of fluid was removed.The caller reported that the patient was then admitted to the operating room (or) for surgical repair.The caller reported that the patient is in stable condition in the operating room.The caller called back at a later time and reported the patient had passed away on (b)(6)2023.Device evaluation details: the product was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.A visual inspection and an evaluation of all features of the device were performed following bwi procedures.Visual analysis revealed that no damage or anomalies on the device.Per the event, several tests were performed.The magnetic, electrical, and temperature features were tested and no issues were observed.In addition, the product was irrigating correctly.No malfunctions were observed during the product analysis.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.The physician¿s opinion on the cause of this adverse event was that it was procedure related.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref#: (b)(4).

Brand Name
NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16359086
Report Number2029046-2023-00265
Device Sequence Number17843390
Product Code OAD
UDI-Device Identifier10846835008500
UDI-Public10846835008500
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/18/2025
Device Model NumberNR7TCSIY
Device Catalogue NumberNR7TCSIY
Device Lot Number30888759M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer02/27/2023
03/06/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date03/03/2023
03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAYLIS TRANSSEPTAL NEEDLE.; CARTO 3 SYSTEM.; SMARTABLATE GENERATOR SPARE-US.; UNKNOWN CS CATHETER.; UNKNOWN ICE CATHETER.; UNKNOWN PUMP.
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age72 YR
Patient SexFemale
Patient Weight122 KG